Numerical simulation of a multilane drift-diffusion traffic model

Hsun-Jung Cho*, Hsien Hung Shih, Ming Chorng Hwang

*Corresponding author for this work

Research output: Contribution to journalConference article

1 Scopus citations

Abstract

A numerical method based on the decoupling scheme and the time-matching approach for a multilane drift-diffusion traffic model is presented in this paper. The proposed model is a system of partial differential equations that describes the conservation of vehicle numbers and distributes traffic density on a multilane environment. Especially, the model is deduced from the concept of traffic field. The basic structure of numerical algorithm is on the decoupling scheme that treats the system as two independent partial differential equations. The finite difference scheme is implemented for converting the traffic model into difference equations. Besides, the time variant solution of the two-dimensional drift-diffusion traffic model is numerically solved. However, solution process of the time variant model takes a long computing time. Therefore, improving computational efficiency is another important issue.

Original languageEnglish
Pages (from-to)90-95
Number of pages6
JournalProceedings of the IEEE International Conference on Systems, Man and Cybernetics
Volume1
DOIs
StatePublished - 24 Nov 2003
EventSystem Security and Assurance - Washington, DC, United States
Duration: 5 Oct 20038 Oct 2003

Keywords

  • Drift-diffusion traffic model
  • Multilane
  • Numerical simulation
  • Two-dimension

Fingerprint Dive into the research topics of 'Numerical simulation of a multilane drift-diffusion traffic model'. Together they form a unique fingerprint.

  • Cite this